Month 2 – CHECK! This month was easier in some ways, but harder in others. For starters, I worked on building up to 30mg two times a day, so doubling my dosage has made some side effects more prominent, but now that my body has had time to become acclimated to the medication, some side effects have faded. So, without further ado, here’s the update on my Accutane journey.
This post may include affiliate links, meaning, at no cost to you, I will earn commission if you click through and make a purchase. You can visit my replicated Arbonne site at samanthamilburn.arbonne.com
THIS POST IS NOT A PROMOTION FOR ACCUTANE. ACCUTANE IS A SERIOUS DRUG WITH SERIOUS SIDE EFFECTS AND IS NOT FOR EVERYONE. I AM ONLY LOGGING MY EXPERIENCE (AFTER YEARS OF OTHER, SAFER TREATMENTS) FOR THOSE THAT ARE TRYING TO DO RESEARCH TO MAKE THEIR OWN PERSONAL DECISIONS REGARDING ACCUTANE. TALK TO YOUR DERMATOLOGIST.
While I feel like there might not have been a drastic improvement between month 1 and month 2, it was during this second month that I received some of my first compliments on my skin – and not from people who know my acne history or the fact that I’m on the medication. To some people it might not seem like that big of a deal to receive those types of comments, but words like “you have beautiful skin” are something I never expected to hear people say… to me.
- Some dry + sensitive skin on knuckles, cheeks, nose, above upper lip (all other skin is sort of sensitive to the touch, especially if I rub too hard). But for the most part, skin dryness seems to be under control.
- Still moody. It’s gotten better, but I’m still pretty snappy out of nowhere (which really isn’t me, you guys, normally I walk on eggshells in confrontational situations because I don’t want to risk making anyone uncomfortable/upset/hurt, so I’d usually keep my thoughts + emotions to myself). Anxiety + depression + thoughts of suicide can be common side effects to taking Accutane, so if you are prone to those conditions, please remain cautious while using the drug. I do have anxiety, but I am treated for it and am blessed that it hasn’t escalated – but it’s something I will continue to keep an eye on.
- MY LIPS ARE SO DRY.
- Slight second “purge phase.” Not as bad as the first, but I still went through a phase where I was breaking out more than normal… but that might be due to the unintentional 6 day break between refills (oops).
- Redness, mostly on my face.
- This one is not a bad side effect, really, but my hair rarely gets greasy anymore. It was hard to notice that it was the Accutane at first since my hair has adjusted to less hair washings, but I am getting to the point that my face is significantly less oily than it used to be, so it makes sense that my hair is doing the same.
As far as products go, so far I still stand by the ones I mentioned in my month 1 update!